Hail, Ware
- When
- May 15, 10:50 AM EST
- Where
- Ware County, Waycross
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.217, -82.350
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 15, 8:17 AM EST, 2 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 917 AM EDT MON MAY 15 2006 ...SEVERE STORMS POSSIBLE THIS AFTERNOON... .SHORT TERM...MSAS ANALYSIS INDICATES COLD FRONT HAS MADE ITS WAY INTO SOUTH CENTRAL GEORGIA...JUST ENTERING THE FORECAST AREA. RUC INDICATES THAT ALONG AND AHEAD OF THIS IS A ZONE OF HIGH THETA-E VALUES FROM THE SUWANNEE VALLEY THROUGH THE GEORGIA COAST. THIS HAS PROVIDED THE FOCUS FOR THE SHOWERS CURRENTLY ON RADAR WITH ISOLATED THUNDERSTORMS PRESENT AS WELL. THE MAIN CHALLENGE FOR TODAY WILL BE DETERMINING THE RESULTS OF DIMINISHING SYNOPTIC EFFECTS ALONG WITH INCREASED MESOSCALE INFLUENCES IN AN INCREASINGLY UNSTABLE ENVIRONMENT. AS MAIN SHORTWAVE TROUGH DIVES INTO THE WESTERN GULF...DIFFLUENCE ALOFT LOOKS TO BE ON THE WANE OVER OUR AREA AND THIS IS ALREADY EVIDENCED BY WARMING CLOUD TOPS ON IR IMAGERY. SO EXPECT THE LINE OF SHOWERS TO REMAIN STEADY STATE OR PERHAPS SLIGHTLY WEAKEN AS IT PROGRESSES SOUTHWARD. MAIN IMPACT FROM THIS ACTIVITY WILL BE TO PUT OUT SOME SOUTHWARD PROPAGATING OUTFLOWS INTO THE FLORIDA PORTION WHICH WILL ACT AS A FOCUS FOR ADDITIONAL STORM DEVELOPMENT THIS AFTERNOON. MODEL SOUNDINGS SHOW A VERY IMPRESSIVE UNSTABLE PROFILE FOR AREAS SOUTH OF I-10 THIS AFTERNOON. MODIFIED GNV SOUNDINGS FOR A HIGH IN THE LOWER 80S SHOWS CAPES AROUND 3000 WITH VERY GOOD INSTABILITY IN THE HAIL GROWTH ZONES. MOST OF THE SURFACE INSTABILITY COMES COURTEOUS OF INCREASED MOISTURE OFF THE GULF THIS AFTERNOON. ALL IN ALL CURRENT FORECAST HAS A GOOD HANDLE ON THE SITUATION AND ONLY SOME MINOR CHANGES ARE PLANNED. && .MARINE...CURRENT FORECAST IN GOOD SHAPE AND NO CHANGES PLANNED. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && DEESE/HESS/MCALLISTER .PREV DISCUSSION... (ISSUED 300 AM EDT MON MAY 15 2006) ..ISOLD SEVERE STORMS POSSIBLE TODAY... SYNOPSIS...A BROKEN LINE OF CONVECTION PRECEDING A QUASI-STATIONARY FRONTAL BOUNDARY IS EDGING ITS WAY EASTWARD FROM THE WEST FL PANHANDLE TOWARD OUR N GA ZONES THIS HOUR. POCKETS OF DIFFERENTIAL POSITIVE VORTICITY ADVECTION ARE AIDING THESE NOCTURNAL STORMS AS THEY ROUND THE BASE OF A LARGE UPPER LEVEL VORTEX POSITIONED OVER IN/OH. WEAK RIDGING TO OUR SE IS YIELDING TO THE DEEPENING UPPER TROUGH. PLENTY OF MID AND HIGH CLOUDS ARE STREAMING OVER THE JAX CWA TONIGHT COURTESY OF A DEEP SUB-TROP MOISTURE PLUME FROM OLD MEX EXTENDING NE TOWARD THE CAROLINAS. SHORT TERM...TODAY THROUGH WED... FRONTAL BOUNDARY TO OUR N WILL SAG INTO THE JAX CWA TODAY AS THE UPPER LEVEL LOW DEEPENS AND SHIFTS SOUTHWARD. PLENTY OF FORCING IN THE FORM OF MID LEVEL DIFF PVA AND ASCENT COURTESY OF BOTH MID AND UPPER LEVEL JETS WILL PROVIDE DYNAMICAL SUPPORT ALONG AND AHEAD OF THE FRONT FOR CONVECTION. INSTABILITY INDICES WILL CONTINUE TO INCREASE OVER THE AREA THIS MORNING AS THE UPPER TROUGH SHIFTS FURTHER SOUTH AND TEMPS ALOFT COOL...WHICH WILL STEEPEN MID LEVEL LAPSE RATES WHILE AT THE SAME TIME INCREASE MID LVL FLOW. THEREFORE THE MAIN CONVECTIVE CONCERNS FROM STRONG STORMS TODAY WILL BE HAIL AND GUSTY WINDS...AND HAVE HIGHLIGHTED THESE IN THE FORECAST. DEEP LAYER WSW STEERING FLOW WILL KEEP THE EAST COAST SEABREEZE PINNED NEAR THE COAST THIS AFTN...BUT THE SB COULD PROVIDE AN ADDITIONAL FOCUS FOR STORMS/ISOLD ROTATING STORMS OVER OUR EASTERN FL ZONES AS THE AFOREMENTIONED FRONT SAGS INTO THE AREA DURING THE LATE AFTN/EVENING. HAVE CONTINUED WITH A GOOD CHANCE OF PRECIP FOR THE HEART OF OUR CWA TODAY...LEANING TOWARD THE MAV MOS. COOLER MAX TEMPS ARE EXPECTED COMPARED TO YSTDY AS CLOUD COVER INCREASES RANGING FROM UPPER 70S TO OUR N TO LOWER 80S FOR OUR S ZONES. TONIGHT THE UPPER LOW BEGINS TO LIFT NE TRAILING THE SURFACE FRONT THROUGH OUR FL ZONES. HAVE CONTINUED WITH SCATTERED PRECIP THROUGH MIDNIGHT...THEN DECREASE POPS FROM N-S AS DRIER AIR BEGINS TO FILTER IN FROM THE NW. TUE THE FRONT LINGERS ACROSS CENTRAL FL...AND HAVE CONTINUED A LOW CHANCE OF PRECIP FOR OUR SOUTHERN ZONES (MARION... PUTNAM AND FLAGLER). MODELS INDICATE A WAVE FORMING ALONG THE FRONT LATE TUE AND TRACK THE FEATURE ENE ACROSS S FL AS MEAN LAYER TROUGHING OVER THE EASTERN CONUS FINALLY BEGINS TO TRANSLATE EAST STEERING THE SFC WAVE AND STALLED FRONT OFFSHORE OF THE FL COAST BY LATE WED. HAVE INDICATED A LOW CHANGE OF SHRA FOR OUR SE FL ZONES LATE TUE/EARLY WED ASSOCIATED WITH THIS DEPARTING WAVE FEATURE. TEMPS WILL BE ACTUALLY BELOW CLIMO VALUES IN THE SHORT TERM DUE TO MEAN TROUGHING OVER THE EASTERN CONUS. HIGHS NEAR 80 AND MINS IN THE LOW 60S TONIGHT TO MID 50S BY TUE NIGHT CAN BE EXPECTED. PATCHY FOG WILL BE ALSO POSSIBLE TONIGHT ESPECIALLY WHERE PRECIP FALLS TODAY. LONG TERM...THU THROUGH SUN... CONTINUED A DRY FORECAST AS TROUGHING WEAKENS OVER THE EASTERN CONUS WITH A SPLIT FLOW JET PATTERN DEVELOPING BY THE WEEKEND. EXPECT MORE ZONAL FLOW BY SUN WITH THE SUB-TROP JET OVERHEAD. AT THE SURFACE WLY FLOW WILL PREVAIL AS RIDGING REMAINS TO OUR SOUTH WHICH WILL KEEP DEEP MOISTURE TO OUR NORTH ASSOCIATED WITH WEAK FRONTS. TEMPS WILL MODERATE THROUGH THE PERIOD FROM LOWER 80S/MID 50S THU TO NEAR 90/LWR 60S BY SUN. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 536 AM EDT MON MAY 15 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 536 AM EDT MON MAY 15 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY... .THUNDERSTORM IMPACT... A STRONG UPPER LEVEL LOW OVER THE EASTERN UNITED STATES WILL PUSH A COLD FRONT ACROSS GEORGIA TODAY AND THROUGH NORTHEAST FLORIDA TONIGHT. NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD OF THE FRONT OVER SOUTHEAST GEORGIA THIS MORNING. AS THE FRONT SINKS SOUTHWARD...NUMEROUS TO SCATTERED STORMS WILL IMPACT NORTHEAST FLORIDA BY THIS AFTERNOON. EXCESSIVE LIGHTNING CAN BE EXPECTED IN MANY THUNDERSTORMS TODAY AS WELL AS PERIODS OF HEAVY RAINFALL. THERE IS ALSO THE POTENTIAL FOR SOME STORMS TO BECOME SEVERE WITH THE MAIN CONCERN BEING LARGE HAIL. GUSTY DOWN BURST WINDS ARE ALSO POSSIBLE UP TO 50 MPH. INDIVIDUAL STORM MOTION WILL EAST NORTHEAST AROUND 45 MPH. STORMS WILL DECREASE IN COVERAGE ACROSS SOUTHEAST GEORGIA THIS EVENING...AND ACROSS NORTHEAST FLORIDA AFTER MIDNIGHT TONIGHT AS THE FRONT BEGINS TO STALL ACROSS CENTRAL FLORIDA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY ACROSS MARION...PUTNAM AND FLAGLER COUNTIES. .FIRE WEATHER IMPACT... DRIER AIR WILL FILTER INTO THE AREA TUESDAY AND WEDNESDAY WITH MINIMUM RELATIVE HUMIDITIES DROPPING BELOW CRITICAL VALUES IN NORTH FLORIDA. A FIRE WEATHER WATCH MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IF WARNINGS ARE ISSUED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ENYEDI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
840 AM EDT MON MAY 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG 5 W HOBOKEN 31.18N 82.22W
05/14/2006 BRANTLEY GA UTILITY COMPANY
MULTIPLE TREES AND POWERLINES DOWN NEAR WARE/BRANTLEY
COUNTY LINE. TIME IS ESTIMATED. REPORTED BY OKEFENOKEE
REMC.
&&
HESSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1015 AM EDT MON MAY 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL MILLWOOD 31.27N 82.66W
05/14/2006 E0.88 INCH WARE GA TRAINED SPOTTER
SPOTTER REPORTED NICKEL SIZE HAIL COVERING THE GROUND
BETWEEN MILLWOOD AND ABOUT 6 MILES NORTH OF MANOR.
&&
HESSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1046 AM EDT MON MAY 15 2006 GAZ149-163-151530- ATKINSON-CLINCH- 1046 AM EDT MON MAY 15 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND ATKINSON COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 1130 AM EDT... AT 1046 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 26 MILES NORTHWEST OF DU PONT TO 29 MILES WEST OF DU PONT...OR ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF NASHVILLE TO 10 MILES NORTHWEST OF VALDOSTA...MOVING EAST AT 55 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DU PONT...AXSON... COGDELL...HOMERVILLE AND ARGYLE THROUGH 1130 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1111 AM EDT MON MAY 15 2006 GAZ136-151-152-151545- BRANTLEY-PIERCE-WAYNE- 1111 AM EDT MON MAY 15 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY...PIERCE AND WAYNE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1145 AM EDT... AT 1111 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF PATTERSON...OR ABOUT 4 MILES EAST OF BLACKSHEAR...MOVING NORTHEAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PATTERSON...HORTENSE... SCREVEN...BROADHURST...GARDI AND MOUNT PLEASANT THROUGH 1145 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1114 AM EDT MON MAY 15 2006 GAZ150-151600- WARE- 1114 AM EDT MON MAY 15 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN WARE COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL NOON EDT... AT 1114 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 20 MILES SOUTHWEST OF MILLWOOD TO 9 MILES WEST OF MILLWOOD...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF HOMERVILLE TO 5 MILES SOUTHEAST OF PEARSON...MOVING EAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MILLWOOD...WARESBORO... NEEDHAM...WAYCROSS...SUNNYSIDE AND DEENWOOD THROUGH NOON EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1144 AM EDT MON MAY 15 2006 GAZ151-152-151630- BRANTLEY-PIERCE- 1144 AM EDT MON MAY 15 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY AND PIERCE COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 1230 PM EDT... AT 1144 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF BLACKSHEAR TO 15 MILES SOUTHWEST OF BLACKSHEAR...OR ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF BLACKSHEAR TO 7 MILES SOUTH OF WAYCROSS...MOVING EAST AT 50 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BLACKSHEAR AND HORTENSE THROUGH 1230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496477.